Wednesday, January 04, 2006

A bunch of medical mumbo-jumbo

so, erica was at the doctor. We were gone for almost three hours. After the doctor, we had to go get her medicine. And then we had to go to a medical supply store.

I'm gonna write this all out... If it bores you, you can stop reading. Mainly, i want to write it down so that i remember in the future!
[FYI: i know NOTHING about medical stuff. So, this is all gonna sound vague and confused.]

In addition to her cough, she also has red/enflamed ears and throat. The doctor put her on an antibiotic and steroid. (zithromax and prednisolone.) The zithromax is what she had been on before (the stuff that is $35 for only 3 teaspoons), and is to fight the infection. The prednisolone is new, and i guess its supposed to help her lungs somehow.

I've mentioned before about her skin rash. Its getting so bad. The Dr said that its somehow connected to the cough problems she's having. Just as her lungs have trouble dealing with certain allergens (or something), her skin has trouble with it too. One of the medicines she's on is supposed to help it also. i forget which.

ALSO, she now has a Nebulizer. Its a type of compressor that turns the medicine (albuterol) into a mist and she breaths it in. That way, the medicine is getting straight to her lungs right away. Because we have this now, he said that each time the cough starts in the future, we can use the Nebulizer right away and it should help her so that we dont need to keep bringing her into the doctor's office.

i used it once on her-- this morning. She didnt mind it at first. She was quite fascinated with it. Then after awhile she got tired of sitting and started to cry. Poor little girl.

7 comments:

Tickneen said...

Oh man, I am sorry for you guys! My daughter hated the nebulizer. She had to use it one winter a while ago. Those little ones sure can get sick, sounds like your little one has something nasty! Rash, sore throat, sore ears, clogged lungs, cough etc... If its any consolation, most of that sickness stuff dissapears when they reach 4 and up, I think. I think the steriod prednisone can make them hyper, or maybe its the opposite? Anyway, take care and hang in there!

mistyblue3 said...

My daughter has a mysterious rash.... she has a cough too, but not too bad. She had croup 3 wks ago, and every now and again, she will still cough. Her rash looks like hives, and its only on her back. What does your baby's rash look like?

Abigail S. said...

Poor kid! Give her a big hug for me!

Mama C-ta said...

Oh poor babe :( I hope she feels better very soon and this is the last time you both have to deal with it!

Becky L said...

her rash is more like dry skin. but its in circles everywhere on body: legs, arms, thighs, stomach, back, etc etc etc.
it doesnt seem to bother her-- but it bothers me!

Raj said...

Even i don't know too much about allopathic medicines. My father is a homeopathic doctor so I only take homeopathic medicines most of the times.

Clairissa said...

Man, I didn't realize she has this bad of problems! I'm so sorry!! :(
Makes me so thankful Reagan is healthy-as-a-horse.

She's in our prayers!!!!!